MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. SHELL 45 MM O.D.; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. SHELL 45 MM O.D.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Malposition of Device (2616); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Scar Tissue (2060); Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, as supplemental medwatch 3500a will be submitted.Concomitant medical products: 00500104428/bipolar liner 44/45/46mm od x 28mm id/65299025.00877502803/biolox delta fem head, 28mm, +3.5mm/3090897.01.06010.001/avenir mller stem 1 standard/ 2955598.
 
Event or Problem Description
It was reported a patient underwent a left hemiarthroplaty on.Subsequently, the patient underwent a revision to a total hip arthroplasty due to recurring dislocations approximately 1 month later.During the procedure, mild laxity was noted to the soft tissues and scar tissue was debrided to increase internal rotation.All components except the stem were removed and replaced.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent a hemiarthroplasty.During a follow up, the patient had minimal pain with imaging done, where the pelvis was noted to be well positioned and appropriate length.If dislocations occurred, a revision would be considered.Since the follow up, the patient experienced reoccurring dislocations and underwent a revision.Laxity of soft tissues was found and scar tissue debrided.The shell, liner, and head were removed and replaced with total hip zimmer products and no complications were noted.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
SHELL 45 MM O.D.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15267093
Report Number0002648920-2022-00178
Device Sequence Number5732520
Product Code KWY
UDI-Device Identifier00889024115330
UDI-Public(01)00889024115330(17)320509(10)65341078
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K833991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00500104500
Device Lot Number65341078
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight59 KG